Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 285, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 6, 2012, 12:27 AM CDT for Chickasaw County, Monroe County, Mississippi. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2012, 12:27 AM CDT (05:27 UTC)
- Expired
- Jul 6, 2012, 1:00 AM CDT
- In force
- 33 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Chickasaw County, MS, Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 29 km from the middle of the area, began a volume at 05:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 5.5 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1343 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 2258 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
668
WUUS54 KMEG 060527
SVRMEG
MSC017-095-060600-
/O.NEW.KMEG.SV.W.0285.120706T0527Z-120706T0600Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1227 AM CDT FRI JUL 6 2012
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...
MONROE COUNTY IN NORTHEAST MISSISSIPPI...
* UNTIL 100 AM CDT
* AT 1226 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70
MPH. THIS STORM WAS LOCATED NEAR PRAIRIE...OR 7 MILES WEST OF
ABERDEEN...AND MOVING SOUTHWEST AT 40 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ABERDEEN...
AMORY...HOUSTON AND OKOLONA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
PORTIONS OF ALABAMA. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3375 8824 3374 8832 3368 8837 3366 8845
3366 8850 3368 8851 3367 8872 3380 8872
3381 8892 3375 8893 3374 8915 3385 8911
3407 8870 3408 8820
TIME...MOT...LOC 0526Z 061DEG 36KT 3380 8868
$$2 follow-up statements
064
WWUS54 KMEG 060545
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1245 AM CDT FRI JUL 6 2012
MSC017-095-060600-
/O.CON.KMEG.SV.W.0285.000000T0000Z-120706T0600Z/
MONROE MS-CHICKASAW MS-
1245 AM CDT FRI JUL 6 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR SOUTHERN CHICKASAW AND MONROE COUNTIES...
AT 1242 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING DESTRUCTIVE WINDS IN EXCESS
OF 70 MPH. THIS STORM WAS LOCATED 8 MILES SOUTH OF MC CONDY...OR 11
MILES NORTHWEST OF WEST POINT...MOVING SOUTHWEST AT 60 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ABERDEEN...
AMORY...GATTMAN...HATLEY...HOUSTON...OKOLONA...WOODLAND...WREN...
BIGBEE...PARHAM...SPLUNGE...SIPSEY FORK...QUINCY AND WISE GAP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
MONROE COUNTY MISSISSIPPI. THIS IS AN EXTREMELY DANGEROUS SITUATION.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS!
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3375 8824 3374 8832 3368 8837 3366 8845
3366 8850 3368 8851 3367 8872 3380 8872
3381 8892 3375 8893 3374 8915 3385 8911
3407 8870 3408 8820
TIME...MOT...LOC 0542Z 058DEG 51KT 3368 8885
$$704
WWUS54 KMEG 060552
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1252 AM CDT FRI JUL 6 2012
MSC017-095-060600-
/O.CON.KMEG.SV.W.0285.000000T0000Z-120706T0600Z/
MONROE MS-CHICKASAW MS-
1252 AM CDT FRI JUL 6 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR SOUTHERN CHICKASAW AND SOUTHERN MONROE COUNTIES...
AT 1252 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING DESTRUCTIVE WINDS IN EXCESS
OF 70 MPH. THIS STORM WAS LOCATED 10 MILES SOUTH OF SPARTA...OR 14
MILES NORTHWEST OF STARKVILLE...MOVING SOUTHWEST AT 60 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ABERDEEN...
WOODLAND...BECKER...EAST ABERDEEN...MULDON...BINFORD...STRONG...NEW
HAMILTON...MC CONDY...SPARTA...TABBVILLE...ANCHOR...EGYPT AND BUENA
VISTA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
MONROE COUNTY MISSISSIPPI. THIS IS AN EXTREMELY DANGEROUS SITUATION.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS!
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3397 8871 3392 8837 3375 8827 3374 8832
3368 8837 3366 8845 3366 8850 3368 8851
3367 8872 3380 8872 3381 8892 3375 8893
3374 8915 3385 8911
TIME...MOT...LOC 0552Z 058DEG 51KT 3360 8899
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 12:14 AM CDT, 13 minutes earlier.
Area forecast discussion, Jul 6, 12:14 AM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1214 AM CDT FRI JUL 6 2012
.UPDATE...
UPDATED TO ADD 06Z AVIATION DISCUSSION.
&&
.PREV DISCUSSION... /ISSUED 939 PM CDT THU JUL 5 2012/
UPDATE...
AT MIDEVENING... A CLUSTER OF STORMS WAS DRIFTING SOUTHWEST
THROUGH NORTHERN AL. THESE STORMS WERE ASSOCIATED WITH AN UPPER
LEVEL SHORTWAVE...WHICH WAS ROUNDING THE SOUTHEAST PERIPHERY OF
LARGE HEIGHT RIDGE CENTERED OVER NORTHERN MO. A FEW STORMS WILL
LIKELY MOVE INTO NORTHEAST MS THROUGH LATE EVENING... AFFECTING
AREAS ALONG AND EAST OF THE NATCHEZ TRACE PARKWAY. HAVE EXTENDED
MENTIONABLE RAIN CHANCES IN THE EARLY PART OF THE OVERNIGHT HOURS.
OTHER CHANGES MADE EARLIER THIS EVENING... REMOVED MENTIONABLE
RAIN CHANCES NEAR THE MS RIVER AND LOWERED DEWPOINTS FOR FRIDAY TO
NEAR 18Z NAM VALUES.
PWB
PREV DISCUSSION... /ISSUED 617 PM CDT THU JUL 5 2012/
DISCUSSION... /ISSUED 306 PM CDT THU JUL 5 2012/
SKIES ARE MOSTLY SUNNY OVER MUCH OF THE FORECAST AREA WITH
TEMPERATURES RANGING FROM THE MID 90S TO AS HIGH AS 102 DEGREES. A
FEW ISOLATED SHOWERS AND THUNDERSTORMS ARE MOVING SOUTHWEST ACROSS
PARTS OF THE FORECAST AREA. WOULD NOT BE SURPRISED TO SEE A FEW
MORE ISOLATED THUNDERSTORMS MOVE ACROSS THE FORECAST AREA THIS
EVENING. OTHERWISE...ANOTHER VERY WARM NIGHT AHEAD WITH
TEMPERATURES FRIDAY MORNING IN THE 70S TO AROUND 80.
ANOTHER HOT DAY IS EXPECTED ON FRIDAY AS UPPER LEVEL RIDGE REMAINS
IN PLACE. HEAT INDEX VALUES SHOULD EXCEED 105 DEGREES OVER MUCH OF
THE FORECAST AREA ON FRIDAY. AS IT WAS TODAY...SOME ISOLATED
THUNDERSTORMS WILL BE POSSIBLE. FRIDAY NIGHT WILL BE QUITE WARM AS
WELL WITH SOME ISOLATED EVENING THUNDERSTORMS POSSIBLE.
SATURDAY SHOULD BE THE LAST REALLY HOT DAY AS THE UPPER LEVEL
RIDGE BEGINS TO MOVE WEST. TEMPERATURES MAY BE A COUPLE OF DEGREES
COOLER BUT MOISTURE WILL BEGIN TO INCREASE SO HEAT INDEX VALUES
WILL REMAIN AROUND 105 AGAIN SO WILL EXTEND HEAT ADVISORY THROUGH
8 PM SATURDAY. ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE.
BY SATURDAY NIGHT...A WEAK COLD FRONT WILL APPROACH THE REGION.
THIS WILL BRING A LITTLE BETTER CHANCE OF THUNDERSTORMS SATURDAY
NIGHT AND SUNDAY. WITH A FEW MORE CLOUDS AROUND ON SUNDAY
TEMPERATURES WILL NOT BE ABLE TO GET QUITE AS HOT WITH AFTERNOON
READINGS IN THE LOW TO MID 90S. THE FRONT WILL BE VERY SLOW TO
MOVE THROUGH THE REGION SO THE THREAT OF RAIN WILL CONTINUE FROM
SUNDAY NIGHT THROUGH TUESDAY NIGHT. WITH MORE CLOUDS EXPECTED BOTH
MONDAY AND TUESDAY...AFTERNOON TEMPERATURES WILL BE NEAR OR EVEN
BELOW NORMAL.
BY TUESDAY NIGHT...WHAT IS LEFT OF THE COLD FRONT WILL BE EXITING
THE REGION AND THE CHANCE OF RAIN WILL GRADUALLY DECREASE WITH
ONLY ISOLATED THUNDERSTORMS POSSIBLE FOR WEDNESDAY AND NEXT
THURSDAY. TEMPERATURES WILL REMAIN AT OR EVEN BELOW NORMAL FOR
BOTH WEDNESDAY AND NEXT THURSDAY.
ARS
&&
.AVIATION...
06Z TAF SET
AREA OF TSRAS GETTING READY TO PUSH INTO NE MISSISSIPPI. WILL
INTRODUCE A VCTS GROUP FOR TWO HOURS AT KTUP. THINK NORTHERN EDGE
SHOULD STAY JUST SOUTH OF AIRPORT. WIND WILL LIKELY SWITCH TO THE NE
AND WILL GUST UP TO 25-30 KTS AS GUST FRONT PUSHES THROUGH. VSBY
SENSOR SEEMS TO BE BROKEN AT KTUP THUS NO AMENDMENTS WILL BE ISSUED.
ELSEWHERE...TINY LONE TSRA NORTHWEST OF KMKL SEEMS TO BE DYING. WILL
LEAVE MENTION OF TSRA OUT OF TAF SET. OTHERWISE...EXPECT VFR
CONDITIONS OVER NEXT 24 HOURS. CAN/T RULE OUT FURTHER ISOLD TSRAS
OCCURRING OVER THE COURSE OF THE PERIOD BUT NOT ENOUGH TO MENTION IN
THE TAFS. LIGHT AND VARIABLE WINDS EXPECTED OVER NEXT 24 HOURS.
KRM
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 79 98 78 95 / 20 30 20 40
MKL 74 96 74 92 / 20 30 20 40
JBR 77 98 76 93 / 20 30 20 40
TUP 75 96 73 93 / 20 30 20 40
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 8 PM CDT SATURDAY FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...HEAT ADVISORY UNTIL 8 PM CDT SATURDAY FOR DUNKLIN-PEMISCOT.
MS...HEAT ADVISORY UNTIL 8 PM CDT SATURDAY FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...HEAT ADVISORY UNTIL 8 PM CDT SATURDAY FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Jul 5, 3:30 PM CDT, 8 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 330 PM CDT THU JUL 5 2012 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-062230- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 330 PM CDT THU JUL 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT A HEAT ADVISORY IS IN EFFECT FOR THE ENTIRE MID SOUTH AS HEAT INDEX READINGS REACH OR EXCEED 105 DEGREES. HOT TEMPERATURES AND DRY FUELS MAY CREATE AN ELEVATED FIRE DANGER ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A HEAT ADVISORY IS IN EFFECT FOR THE ENTIRE MID SOUTH THROUGH 8 PM CDT SATURDAY AS HEAT INDEX READINGS REACH OR EXCEED 105 DEGREES. HOT TEMPERATURES AND DRY FUELS MAY CREATE AN ELEVATED FIRE DANGER ACROSS THE REGION INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 11:24 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Lee, Monroe | 66 min |
| Jul 6, 12:58 AM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Monroe | 32 min |
| Jul 6, 1:54 PM CDT | Special Weather Statement | MEG | Tishomingo | 36 min |
| Jul 6, 2:22 PM CDT | Severe Thunderstorm Warning | MEG | Tishomingo | 53 min |
| Jul 6, 2:30 PM CDT | Severe Thunderstorm Warning | MEG | Prentiss, Tishomingo | 75 min |
| Jul 6, 2:37 PM CDT | Special Weather Statement | MEG | Alcorn | 53 min |
| Jul 6, 2:38 PM CDT | Special Weather Statement | MEG | Union | 37 min |
| Jul 6, 2:51 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Prentiss, Tishomingo | 54 min |
| Jul 6, 3:08 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Monroe, Prentiss, Tishomingo | 82 min |
| Jul 6, 3:18 PM CDT | Special Weather Statement | MEG | Lafayette | 42 min |
| Jul 6, 3:30 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Prentiss, Tippah, Union | 60 min |
| Jul 6, 3:44 PM CDT | Special Weather Statement | MEG | Calhoun | 31 min |
| Jul 6, 3:51 PM CDT | Special Weather Statement | MEG | Monroe | 39 min |
| Jul 6, 4:00 PM CDT | Special Weather Statement | MEG | Lee | 30 min |
| Jul 6, 4:11 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Lafayette, Yalobusha | 32 min |
| Jul 6, 4:20 PM CDT | Severe Thunderstorm Warning | MEG | Monroe | 40 min |
| Jul 6, 4:47 PM CDT | Special Weather Statement | MEG | Pontotoc | 28 min |
| Jul 6, 4:53 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Pontotoc | 37 min |
| Jul 6, 5:17 PM CDT | Special Weather Statement | MEG | Chickasaw | 28 min |
| Jul 6, 6:45 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto | 30 min |
| Jul 6, 6:51 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Tate | 24 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.